Alert archive / New Jersey / Gale Watches in 2014
Gale Watch 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Apr 14, 2014, 3:45 AM EDT. It took effect at Apr 15, 2014, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 3:45 AM EDT (07:45 UTC)
- In effect from
- Apr 15, 2014, 6:00 PM EDT
- Expired
- Apr 15, 2014, 4:05 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
558 WHUS71 KPHI 140745 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 AM EDT MON APR 14 2014 ANZ450>455-142100- /O.EXT.KPHI.SC.Y.0042.000000T0000Z-140415T2200Z/ /O.NEW.KPHI.GL.A.0012.140415T2200Z-140416T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 AM EDT MON APR 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WINDS...SOUTH TO SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY THROUGH TUESDAY ESPECIALLY NEARSHORE, THEN SHIFTING TO THE WEST AND NORTHWEST TUESDAY NIGHT AND WEDNESDAY MORNING 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-142100- /O.EXT.KPHI.SC.Y.0042.000000T0000Z-140415T2200Z/ /O.NEW.KPHI.GL.A.0012.140415T2200Z-140416T1600Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 345 AM EDT MON APR 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WINDS...SOUTH TO SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY THROUGH TUESDAY ESPECIALLY NEARSHORE, THEN SHIFTING TO THE WEST AND NORTHWEST TUESDAY NIGHT AND WEDNESDAY MORNING 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GORSE
2 follow-up statements
889 WHUS71 KPHI 141936 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 PM EDT MON APR 14 2014 ANZ450>455-151000- /O.CON.KPHI.SC.Y.0042.000000T0000Z-140415T2200Z/ /O.CON.KPHI.GL.A.0012.140415T2200Z-140416T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 336 PM EDT MON APR 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT AND TUESDAY...THEN SHIFTING TO WEST AND POSSIBLY GUSTING TO 40 KNOTS TUESDAY NIGHT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-151000- /O.CON.KPHI.SC.Y.0042.000000T0000Z-140415T2200Z/ /O.CON.KPHI.GL.A.0012.140415T2200Z-140416T1600Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 336 PM EDT MON APR 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT AND TUESDAY...THEN SHIFTING TO WEST AND POSSIBLY GUSTING TO 35 KNOTS TUESDAY NIGHT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
336 WHUS71 KPHI 150805 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EDT TUE APR 15 2014 ANZ450>455-152100- /O.CAN.KPHI.SC.Y.0042.000000T0000Z-140415T2200Z/ /O.UPG.KPHI.GL.A.0012.140415T2200Z-140416T1600Z/ /O.NEW.KPHI.GL.W.0014.140415T2200Z-140416T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 405 AM EDT TUE APR 15 2014 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT WEDNESDAY. * WINDS...SOUTH 20 TO 25 KT TODAY, BECOMING WEST AND NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT TONIGHT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-152100- /O.CAN.KPHI.SC.Y.0042.000000T0000Z-140415T2200Z/ /O.UPG.KPHI.GL.A.0012.140415T2200Z-140416T1600Z/ /O.NEW.KPHI.GL.W.0014.140415T2200Z-140416T1600Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 405 AM EDT TUE APR 15 2014 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT WEDNESDAY. * WINDS...SOUTH 20 TO 25 KT TODAY, BECOMING WEST AND NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT TONIGHT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Apr 13, 11:40 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 13, 11:40 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 PM EDT SUN APR 13 2014
.SYNOPSIS...
HIGH PRESSURE CONTINUES TO MOVE OUT TO SEA TONIGHT. A COLD FRONT
WILL APPROACH FROM THE WEST TOMORROW NIGHT AND PUSH THROUGH THE
REGION TUESDAY AFTERNOON. IN THE WAKE OF THE COLD FRONT, HIGH
PRESSURE WILL SETTLE IN OVER THE REGION THROUGH THE REMAINDER OF
THE WORK WEEK. AN UPPER LEVEL TROUGH COULD SLIDE OVER OUR REGION
EARLY NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WIND GUSTS HAVE DIMINISHED FOR MOST SITES NOW THAT DAYTIME MIXING
HAS SUBSIDED AFTER THE SUN HAS SET. ANY PLACES THAT REMAIN GUSTY
THIS EVENING, EVEN CLOSER TO THE COAST WHERE WINDS ARE THE
STRONGEST, SHOULD LOSE THEIR GUSTINESS. SOME ADJUSTMENTS HAVE
BEEN MADE TO THE HOURLY GRIDS, BUT OVERNIGHT LOW TEMPERATURE
FORECAST WAS NOT CHANGED. AN INCREASE IN CLOUD COVER OVERNIGHT,
THE EXPECTATION THAT SOME WINDS WILL REMAIN OVERNIGHT, AND THE
FACT THAT DEWPOINTS REMAIN RELATIVELY HIGH SHOULD KEEP
TEMPERATURES FROM DROPPING SIGNIFICANTLY OVERNIGHT. IF MORE
SIGNIFICANT BREAKS IN THE MID-HIGH LEVEL CLOUD COVER OCCUR, AND
WINDS BECOME LIGHTER THAN EXPECTED, TEMPERATURES COULD DROP MORE
THAN CURRENTLY FORECAST.
STILL UNSURE HOW MUCH STRATUS AND/OR FOG FORMS LATE TONIGHT ACROSS
THE REGION. DEWPOINTS ARE MUCH HIGHER THAN THEY WERE LAST BUT THE
BOUNDARY LAYER WINDS WERE ALSO MUCH WEAKER LAST NIGHT ALLOWING
BETTER MOISTURE POOLING TO OCCUR. STILL, GUIDANCE CONTINUES TO
INDICATE THE POTENTIAL FOR MOSTLY STRATUS TO FORM OVERNIGHT
TOWARD DAYBREAK MONDAY NEAR THE TOP OF THE INVERSION, SO WE WILL
INCREASE CLOUD COVER OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY LOWER CLOUDS AND FOG SHOULD BURN OFF LATE MORNING GIVING WAY TO
THE MID AND HIGHER LEVEL CLOUDS. THE RIDGING OFFSHORE SHOULD
CONTINUE TO PUSH EASTWARD AND SOME LOWER HEIGHTS AND THICKNESSES
ADVECT INTO THE REGION FROM THE WEST. THE GRADIENT FLOW WILL STILL
BE FROM THE SOUTH-SOUTHWEST WHERE THE GUIDANCE IS SHOWING SLIGHTLY
COOLER LOW-LEVEL TEMPERATURES. ALL INDICATIONS SHOW MONDAY BEING A
COUPLE DEGREES COOLER THAN SUNDAY WITH THE NEUTRAL/COOLER AIR
ADVECTION OCCURRING AND MORE CLOUD COVER IN PLACE. THAT BEING SAID
STILL WENT ABOVE GUIDANCE FOR TOMORROW AS THE AIRMASS ON A WHOLE
REMAINS UNCHANGED.
NUMERICAL GUIDANCE AND PROBABILISTIC QPF GUIDANCE SHOW THE MAIN
SHOWERY ACTIVITY WITH THE COLD FRONT, AGAIN WELL TO OUR WEST
TOMORROW, HOLDING OFF THROUGH THE DAYTIME. THEREFORE WE KEEP
TOMORROW DRY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE BIG WEATHER STORY OF THE WEEK IS GOING TO BE THE STRONG COLD
FRONT AND ASSOCIATED PRECIPITATION TO BEGIN THE LONG TERM PERIOD.
OVERVIEW...THERE IS MUCH BETTER MODEL AGREEMENT TODAY WITH THE
TIMING AND TRACK OF THIS COLD FRONT, WITH THE TREND GENERALLY
TOWARDS A MORE PROGRESSIVE SOLUTION. STILL EXPECTING STRONG
SOUTHERLY/SOUTHWESTERLY FLOW TO DEVELOP IN THE WARM SECTOR, AND WITH
THAT WIDESPREAD PRECIPITATION AHEAD OF THE FRONT. THE FRONT IS NOW
EXPECTED TO COMPLETELY PUSH THROUGH THE REGION BETWEEN 18Z TUESDAY
AND 00Z WEDNESDAY. THERE MAY BE A BRIEF PERIOD (LESS THAN 6 HR) OF
PRECIPITATION BEHIND THE FRONT, BUT CONSIDERING THE SOURCE REGION OF
THE POLAR AIR MASS, EXPECT CONSIDERABLE DRY AIR ADVECTION BEHIND THE
FRONT.
HEAVY RAIN...MODELS CONTINUE TO SHOW MAXIMUM PRECIPITABLE WATER
VALUES AROUND 1.5 INCHES...OR ABOUT 2 STANDARD DEVIATIONS ABOVE
NORMAL FOR THIS TIME OF THE YEAR. IN ADDITION, THE 0-6KM MEAN FLOW
TUESDAY NIGHT CONTINUING INTO TUESDAY MORNING IS NEARLY PARALLEL TO
THE APPROACHING FRONT, INCREASING THE RISK FOR TRAINING STORMS.
HOWEVER, WARM CLOUD LAYER IS MARGINAL FOR AN ENHANCED HEAVY RAIN
THREAT, PWAT VALUES ACTUALLY DECREASE BEFORE THE MAXIMUM LIFT
ARRIVES OVER THE REGION, AND WITH THE TREND TOWARDS A FASTER COLD
FRONT THE PERIOD FOR HEAVY RAIN POTENTIAL IS SHORTER THAN PREVIOUSLY
EXPECTED. WILL CONTINUE WITH SIMILAR WORDING IN THE HWO HIGHLIGHTING
THE POTENTIAL FOR HEAVY RAIN AND POSSIBLE BRIEF POOR STREET DRAINAGE
FLOODING.
THUNDERSTORMS...MODELS DEPICT MARGINAL ML CAPE VALUES (<100 J/KG) IN
THE WARM SECTOR. HOWEVER, THERE IS POTENTIAL FOR ELEVATED
INSTABILITY AS WELL THROUGH THE ENTIRE PERIOD THAT THE REGION IS IN
THE WARM SECTION.
WINTRY MIX OF PRECIPITATION BEHIND THE FRONT...AS MENTIONED PREVIOUSLY,
EXPECT THE PERIOD OF PRECIPITATION BEHIND THE FRONT TO BE RATHER
BRIEF. THE HIGHER TERRAIN OF THE POCONOS COULD SEE SOME WINTRY MIX
THROUGH THIS PERIOD, BUT GIVEN WARM GROUND TEMPERATURES, DO NOT
EXPECT MUCH IN THE WAY OF ACCUMULATION. AT THIS TIME OUR GRIDS
HAVE LESS THAN 1 INCH. WPC PROBABILISTIC GUIDANCE HAS A SMALL CHC
OF 1 INCH OF SNOW OCCURRING VCNTY THE POCONOS. THE 15Z/31 SREF
PROB FOR 1 INCH OF SNOW VCNTY KMPO IS ABOUT 60 PCT.
WIND TUESDAY AFTERNOON...CONFLICTING INFORMATION. THE 12Z AND 18Z
GFS IS MORE SUBDUED THAN THE 12Z AND 18Z NAM REGARDING SOUTHERLY
FLOW WIND GUSTS. THE GUIDANCE WILL NEED TO BE MONITORED AND HOPEFULLY
THE THE SUBDUED GFS VERSION WILL BE MORE ACCURATE AND GUSTS WONT
EXCEED 30 KT. THE NAM IS MUCH MORE ROBUST...OFFERING OPPORTUNITY
FOR SOUTHERLY FLOW WIND GUSTS OF 40-45 KT FROM WESTERN MONMOUTH
COUNTY NJ SOUTHWEST THROUGH BURLINGTON COUNTY INTO DELAWARE.
WIND TUESDAY NIGHT...COMBINATION OF STRONG CAA AND ASSTD STRONG 3
HRLY PRES RISES OF POSSIBLY 6 MB IN 3 HRS OFFERS OPPORTUNITY FOR
WIDESPREAD 30-35 KT WIND GUSTS WITH ISOLATED 40 KT GUSTS POSSIBLE
THE ENTIRE CWA.
WEDNESDAY AND THURSDAY...EXPECT THE SURFACE RIDGE TO BE THE DOMINANT
FEATURE FOR THE REGION. EXPECT ONLY A MODEST WARMING TREND
THROUGH THIS PERIOD MAINLY DUE TO AIR MASS MODIFICATION.
BEGINNING THURSDAY, WE'RE WATCHING AN UPPER LEVEL THROUGH DIGGING
SOUTHEAST OVER THE GREAT BASIN REGION. THAT MUCH THE MODELS AGREE
ON. BY FRIDAY MODEL DIFFERENCES AND ENSEMBLE SPREAD INCREASE
CONSIDERABLY. THE GFS SHOWS THE TROUGH CUTTING OFF, DEEPENING AND
INTENSIFYING IN THE THE NORTHERN STREAM, EVENTUALLY PROPAGATING TO
THE GREAT LAKES REGION. WITH THIS SOLUTION, OUR REGION COULD BE IN
THE WARM SECTOR, WITH STEADY RAIN THROUGH THE WEEKEND. THE ECMWF ON
THE OTHER HAND, CUTS OFF THE LOW IN THE SOUTHERN STREAM, AS IT
PROPAGATES OFF THE COAST OF THE CAROLINAS BY SUNDAY. THIS WOULD
RESULT IN COOLER CONDITIONS, AND ONLY A BRIEF PERIOD OF
PRECIPITATION FOR MOST OF OUR REGION. CONSIDERING THE LOW
CONFIDENCE, HAVE STAYED CLOSE TO THE PREVIOUS FORECAST AND WPC
GUIDANCE THROUGH THIS PERIOD.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT...MOSTLY VFR. WIND GUSTS HAVE DIMINISHED FOR MOST SITES
NOW THAT DAYTIME MIXING HAS SUBSIDED. ANY PLACES THAT REMAIN
GUSTY, EVEN CLOSER TO THE COAST WHERE WINDS ARE THE STRONGEST,
SHOULD LOSE THEIR GUSTINESS.
THERE IS STILL A QUESTION ABOUT HOW MUCH STRATUS FORMS LATE TONIGHT.
GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR MOSTLY STRATUS TO
FORM TOWARD DAYBREAK MONDAY NEAR THE TOP OF THE INVERSION, SO WE
NOW HAVE MVFR CIGS AND VSBYS FOR ALL SITES TOWARD THE PRE-DAWN
HOURS AND AROUND DAYBREAK MONDAY.
MONDAY...ANY STRATUS/FOG THAT DOES FORM SHOULD LIFT/BURN OFF BY
MID-MORNING. SOUTHERLY WINDS WILL PICK UP AGAIN AND BEGIN TO GUST,
SLIGHTLY STRONGER, IN THE AFTERNOON.
OUTLOOK...
MONDAY NIGHT AND TUESDAY...DETERIORATING CONDITIONS TO WIDESPREAD
MVFR AND POSSIBLY WIDESPREAD IFR. RAIN COULD BE HEAVY AT TIMES, AND
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY TUESDAY.
LLWS IS FLAGGED IN THE WIND SHEAR GUI WITH SUSTAINED SOUTH WIND 15-20
KT AND 2000 FT WIND 200 DEGREES AT 55-60 KT FOR A FEW HRS TUE AFTN.
TUESDAY NIGHT...ALL TAF SITES SHOULD SEE NW WIND GUST 30-35 KT WITH
ISOLATED 40 KT GUST POSSIBLE.
WEDNESDAY THROUGH THURSDAY NIGHT...GENERALLY VFR CONDITIONS EXPECTED.
&&
.MARINE...
SOME GUSTS TO NEAR 25 KNOTS CONTINUES MAINLY NEARSHORE WHERE THE
BETTER MIXING IS BEING MAINTAINED LONGER. WHILE THE GUSTS OVERALL HAVE
SUBSIDED FOR DELAWARE BAY, ANOTHER ROUND OF DEEPER MIXING MONDAY
SHOULD RESULT IN GUSTS TO ABOUT 25 KNOTS FROM ABOUT MIDDAY AND THE
EVENING /ESPECIALLY NEARSHORE/. THEREFORE, WE OPTED TO KEEP IT SIMPLE
AND JUST EXTENDED THE SMALL CRAFT ADVISORY THROUGH MONDAY NIGHT
TO MATCH UP WITH THE OCEAN ZONES. SEAS ARE SLOWLY RESPONDING TO
THE PERSIST SOUTHERLY FLOW ESPECIALLY ON THE ATLANTIC COASTAL WATERS,
AND THIS SHOULD BE MORE NOTED ON MONDAY AHEAD OF AN APPROACHING
COLD FRONT.
OUTLOOK...
TUESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY. A COLD FRONT
WILL MOVE THROUGH LATE TUESDAY AFTERNOON BRINGING AN ABRUPT SHIFT
FROM SOUTHERLY TO NORTHWESTERLY WINDS. ISOLATED SOUTHERLY FLOW GALE
FORCE GUSTS POSSIBLE. THERE IS A BETTER CHC OF NW FLOW GALE FORCE
GUSTS OF 35 TO 40 KT AT TIMES TUESDAY NIGHT IN STRONG COLD AIR
ADVECTION WITH STRONG PRESSURE RISES. A GALE WATCH MAY BE
NEEDED...ESPECIALLY FOR TUESDAY NIGHT/EARLY WEDNESDAY.
WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY...ESPECIALLY
EARLY IN THE DAY, BUT EXPECT WINDS TO DECREASE WEDNESDAY
AFTERNOON.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WINDS NEAR OR JUST BELOW
25KT. HOWEVER, WAVE HEIGHTS COULD BE ABOVE 5 FT THROUGH THE ENTIRE
PERIOD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ430-431-
450>455.
&&
SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER/ROBERTSON
SHORT TERM...HEAVENER
LONG TERM...DRAG/JOHNSON
AVIATION...DRAG/HEAVENER/JOHNSON
MARINE...DRAG/GORSE/HEAVENER/JOHNSONHazardous weather outlook, Apr 13, 6:51 PM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 651 PM EDT SUN APR 13 2014 PAZ054-055-142300- CARBON-MONROE- 651 PM EDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO HEAVY RAINFALL IS POSSIBLE LATE MONDAY NIGHT AND ESPECIALLY TUESDAY. THIS COULD LEAD TO POCKETS OF BRIEF POOR DRAINAGE STREET FLOODING. RAIN MAY CHANGE TO A PERIOD OF ACCUMULATING SNOW TUESDAY EVENING AS TEMPERATURES PLUNGE FROM THE UPPER 50S EARLY TUESDAY AFTERNOON TO NEAR 30 LATE TUESDAY EVENING. ISOLATED NORTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 070-071-101>106-142300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 651 PM EDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO HEAVY RAINFALL IS POSSIBLE LATE MONDAY NIGHT OR MORE LIKELY TUESDAY WHICH MAY LEAD TO POCKETS OF BRIEF POOR DRAINAGE STREET FLOODING. ISOLATED GUSTS TO NEAR 45 MPH ARE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-142300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 651 PM EDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF ISOLATED SOUTHERLY FLOW GALE FORCE GUSTS TUESDAY AFTERNOON WITH A BETTER CHANCE OF MORE WIDESPREAD NORTHWEST GALE FORCE GUSTS OF 35 TO 40 KT TUESDAY NIGHT AND EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ..UPDATED FOR TUESDAY..
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:18 PM EDT | Freeze Watch | PHI | Burlington, Camden, Cumberland, Gloucester, Mercer, Salem | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.